Alert archive / Wyoming / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 41, NWS Cheyenne, WY

June 2, 2025Goshen County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 2, 2025, 3:49 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2025, 3:49 PM MDT (21:49 UTC)
Expired
Jun 2, 2025, 4:30 PM MDT
In force
41 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Goshen County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:12 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-350 J/kg
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:18 PM MDT, 2 hours 31 minutes earlier. Its key messages:

  • Severe thunderstorms are possible this afternoon and evening across portions of southeast Wyoming and western Nebraska. Main concerns will be large hail, damaging winds, and heavy rain.
  • Cooler and wetter weather will prevail for Tuesday and Wednesday before a warming trend develops for Thursday through Saturday, with chances for late day showers and thunderstorms each day.
Area forecast discussion, Jun 2, 1:18 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
118 PM MDT Mon Jun 2 2025

.KEY MESSAGES...

- Severe thunderstorms are possible this afternoon and evening
  across portions of southeast Wyoming and western Nebraska.
  Main concerns will be large hail, damaging winds, and heavy
  rain.

- Cooler and wetter weather will prevail for Tuesday and
  Wednesday before a warming trend develops for Thursday
  through Saturday, with chances for late day showers and
  thunderstorms each day.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 1200 PM MDT Mon Jun 2 2025

Surface analysis from late this morning shows a cold front along the
northern border of the CWA in Wyoming. This cold front will continue
to push south throughout the afternoon, bringing widely scattered
storms to the area through the overnight hours. Hi-Res guidance
shows storms developing over the high terrain early this afternoon
with lift from the front and pushing eastward into Nebraska by mid
to late afternoon. Several rounds of storms look possible through
this evening as some CAMs show storms continuing to initiate
off the high terrain through the afternoon. The environment east
of the Laramie Range remains ripe for potentially severe
storms. Model soundings from the GFS show anywhere from 1200 to
1800 J/kg of MUCAPE with effective shear values of 30 to 40 kts.
This would be supportive of large hail, especially in the
Nebraska panhandle where MUCAPE values are higher. Mid-level
lapse rates are also supportive of large hail. Strong,
potentially damaging winds are also a threat with these storms
with DCAPE values close to 1000 J/kg. The more clustery nature
of storms that Hi-Res guidance shows also lends itself to a wind
threat. Although probably not likely, cannot rule out an
isolated tornado in the southern Nebraska panhandle where MLCAPE
values are around 1000 J/kg with favorable shear. Heavy rain can
also be expected in these storms as PWATs approach 1 inch. Flash
flooding could be possible as storms will be numerous. The
strongest storms will likely be out of the area by late this
evening, however more stratiform precipitation will begin to
fill in over the area behind the cold front.

Low stratus and some lingering rain showers will be possible Tuesday
morning behind the strong cold front. Low stratus and mostly cloudy
skies throughout much of the day will help keep temperatures
cool. 700 mb temperatures will be near 0C thanks to the cold
front, contributing to the below average highs in the 50s and
60s on Tuesday. The upper-level trough axis will sit over the
CWA tomorrow, so cannot rule out a few isolated storms during
the afternoon, however, cooler temperatures will keep the
atmosphere more stable, limiting any severe potential.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 147 PM MDT Sun Jun 1 2025

Multiple shortwaves will gives us precipitation
chances throughout the work week mainly in the afternoon and
evening. However, starting Wednesday we begin to have our westerly
downslope become the predominant pattern allowing temperatures to
rise from the mid 60's and into the 70's Thursday with more
widespread 70's on Friday into the weekend.

Tuesday, another shortwave swings through the intermountain west
from the early afternoon and into the evening. There looks to be a
vort max associated with this shortwave that may be the primary
means for lift. On top of the vort max there will be a little bit of
some residual moisture for the vort max to lift for some light
showers. Given the lack of real synoptic support anything severe is
not likely, however some lightning and thunder may be possible.

Wednesday into Thursday, A midlevel trough pushes through continuing
the rain chances for the Intermountain west. There should be enough
synoptic lift and well as the vorticity gradient to produce stronger
storms than Tuesday. However, model guidance shows dry air filling
into the region potentially cutting off any convection into the
overnight hours or evening if that dry air arrives sooner.

Thursday into Friday, westerly flow starts to dominate the pattern
allowing us to get a small break from the precipitation chances. Dry
air looks to start filing into the lower elevations giving us a dry
layer near the surface that may possibly not allow precipitation
from reaching the surface.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1150 AM MDT Mon Jun 2 2025

VFR conditions are prevailing through this afternoon. A cold
front will be pushing through the forecast area creating a pop
up thunderstorms starting around 22z and ending around 04z.
Light rain is expecting to last through 06z after the
thunderstorms moved through. KRWL has the most uncertainty since
its hard to track showers with the radar through the higher
terrain. Also there has been very little model consistency with
this event as the timing of the cold front has been inconsistent
between each model run. Hail and wind are the main threats with
these storms however SPC did put a 2 percent TOR risk near KSNY
this evening.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...SF
LONG TERM...MM
AVIATION...MM
Hazardous weather outlook, Jun 2, 1:12 PM MDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
112 PM MDT Mon Jun 2 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-031915-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
112 PM MDT Mon Jun 2 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Severe thunderstorms are possible this afternoon and evening
  across portions of southeast Wyoming and western Nebraska.
  Main concerns will be large hail, damaging winds, and heavy
  rain.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

- Cooler and wetter weather will prevail for Tuesday and
  Wednesday before a warming trend develops for Thursday
  through Saturday, with chances for late day showers and
  thunderstorms each day.

.Spotter information statement...

Spotters are encouraged to report severe weather to the NWS.

In the hours before

Special weather statement, Jun 2, 2:19 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
219 PM MDT Mon Jun 2 2025

WYZ116-117-022100-
South Laramie Range WY-South Laramie Range Foothills WY-
219 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LARAMIE COUNTY
THROUGH 300 PM MDT...

At 218 PM MDT, Doppler radar was tracking a strong thunderstorm near
Willadsen Estates, or 16 miles west of Cheyenne, moving northeast at
10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Happy Valley, Willadsen Estates, Silver Sage Estates, and Granite
Canon.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 3 and 4.
 Interstate 80 in Wyoming between mile markers 341 and 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.

&&

LAT...LON 4112 10522 4122 10500 4104 10486 4099 10502
      4100 10515
TIME...MOT...LOC 2018Z 247DEG 9KT 4107 10509

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 2, 3:02 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
302 PM MDT Mon Jun 2 2025

WYZ108-022145-
Goshen County WY-
302 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GOSHEN COUNTY THROUGH
345 PM MDT...

At 302 PM MDT, Doppler radar was tracking a strong thunderstorm near
Jay Em, or 21 miles south of Lusk, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Prairie Center and Jay Em.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.

&&

LAT...LON 4237 10458 4255 10455 4253 10414 4230 10416
TIME...MOT...LOC 2102Z 278DEG 20KT 4245 10447

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 2, 3:16 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
316 PM MDT Mon Jun 2 2025

NEZ095-WYZ102-108-022200-
North Sioux NE-Goshen County WY-Niobrara County WY-
316 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SIOUX...
SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES THROUGH 400 PM
MDT...

At 316 PM MDT, Doppler radar was tracking a strong thunderstorm near
Van Tassell, or 20 miles southeast of Lusk, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Harrison and Van Tassell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
the Panhandle of Nebraska...and southeastern and east central
Wyoming.

&&

LAT...LON 4252 10419 4270 10422 4279 10364 4252 10360
TIME...MOT...LOC 2116Z 263DEG 23KT 4262 10411

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Trudel
Special weather statement, Jun 2, 3:25 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
325 PM MDT Mon Jun 2 2025

WYZ117-118-022200-
Central Laramie County WY-South Laramie Range Foothills WY-
325 PM MDT Mon Jun 2 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LARAMIE COUNTY
THROUGH 400 PM MDT...

At 324 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over Whitaker, or 18 miles north of Cheyenne, moving
east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Federal, Whitaker, and Ranchettes.

This includes Interstate 25 in Wyoming between mile markers 19 and
38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.

&&

LAT...LON 4125 10509 4149 10508 4160 10467 4126 10460
TIME...MOT...LOC 2124Z 263DEG 23KT 4140 10487

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Trudel
Special weather statement, Jun 2, 3:32 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
332 PM MDT Mon Jun 2 2025

WYZ117-118-022215-
Central Laramie County WY-South Laramie Range Foothills WY-
332 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LARAMIE COUNTY
THROUGH 415 PM MDT...

At 332 PM MDT, Doppler radar was tracking a strong thunderstorm near
Winchester Hills, or 9 miles southwest of Cheyenne, moving east at 25
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cheyenne, Laramie County Fairgrounds at Archer, South Greeley
Highway, Fox Farm-College, South Cheyenne, Winchester Hills, Bison
Crossing, Cowboy Ranch South, and Grass Hills.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 7.
 Interstate 80 in Wyoming between mile markers 365 and 368, and
between mile markers 372 and 374.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.

&&

LAT...LON 4107 10497 4117 10458 4100 10451 4100 10496
TIME...MOT...LOC 2132Z 263DEG 23KT 4102 10487

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Trudel
Special weather statement, Jun 2, 3:35 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
335 PM MDT Mon Jun 2 2025

WYZ103-106-107-022215-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-
335 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PLATTE COUNTY THROUGH
415 PM MDT...

At 334 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Harris Park, or 24 miles northwest of Wheatland, moving
east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sibley Peak, Dwyer Junction, Sandy Cove Campground, Two Moon
Campground, Guernsey State Park, Glendo State Park, and Cassa.

This includes Interstate 25 in Wyoming between mile markers 89 and
109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.

&&

LAT...LON 4227 10527 4247 10520 4248 10469 4211 10483
TIME...MOT...LOC 2134Z 282DEG 21KT 4236 10518

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Trudel

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:13 PM MDTSpecial Weather StatementCYSPlatte47 min
Jun 1, 6:19 PM MDTSpecial Weather StatementCYSGoshen41 min
Jun 1, 7:16 PM MDTSpecial Weather StatementCYSGoshen44 min
Jun 1, 7:25 PM MDTSpecial Weather StatementCYSConverse50 min
Jun 1, 8:34 PM MDTSpecial Weather StatementCYSConverse56 min
Jun 1, 8:56 PM MDTSpecial Weather StatementCYSNiobrara34 min
Jun 2, 2:08 PM MDTSpecial Weather StatementCYSLaramie52 min
Jun 2, 2:19 PM MDTSpecial Weather StatementCYSLaramie41 min
Jun 2, 3:02 PM MDTSpecial Weather StatementCYSGoshen43 min
Jun 2, 3:25 PM MDTSpecial Weather StatementCYSLaramie35 min
Jun 2, 3:32 PM MDTSpecial Weather StatementCYSLaramie43 min
Jun 2, 3:35 PM MDTSpecial Weather StatementCYSPlatte40 min
Jun 2, 3:47 PM MDTSevere Thunderstorm WarningCYSLaramie43 min
Jun 2, 4:18 PM MDTSpecial Weather StatementCYSGoshen42 min
Jun 2, 4:25 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSGoshen, Platte50 min
Jun 2, 4:38 PM MDTSevere Thunderstorm WarningCYSLaramie52 min
Jun 2, 4:47 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSGoshen43 min
Jun 2, 4:50 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte40 min
Jun 2, 5:07 PM MDTAreal Flood AdvisoryCYSGoshen3 hr
Jun 2, 5:15 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSLaramie45 min
Jun 2, 5:19 PM MDTFlash Flood WarningCYSGoshen, Platte3 hr
Jun 2, 5:26 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSGoshen49 min
Jun 2, 3:16 PM MDTSpecial Weather StatementCYSSioux44 min
Jun 2, 5:56 PM MDTSevere Thunderstorm WarningCYSKimball20 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.